Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 169, NWS Mobile, AL

July 23, 1999Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 23, 1999, 7:09 PM CDT for Crenshaw County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 1999, 7:09 PM CDT (00:09 UTC)
Expired
Jul 23, 1999, 8:15 PM CDT
In force
66 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Crenshaw County, AL

The radar

The Ft Rucker radar (KEOX), 86 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 1999-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2115 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 1999-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2115 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 240007 RRA
SVRMOB
ALC041-240115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
709 PM CDT FRI JUL 23 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRENSHAW COUNTY IN SOUTHERN ALABAMA

* UNTIL 815 PM CDT

* AT 707 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 5 MILES EAST OF BRANTLEY OR IN THE VICINITY OF
  BULLOCK... MOVING NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  BULLOCK BY 707 PM CDT
  BRANTLEY BY 735 PM CDT

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG
BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE xTELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:05 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 23, 3:05 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT FRI JUL 23 1999

MODELS SIMILAR IN INDICATING SLIGHT CHANGES THIS FCST PERIOD.  DEEP
MOSITURE PROGGED TO REMAIN IN PLACE OVER FA...AS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:42 PM CDTSevere Thunderstorm WarningMOBClarke63 min
Jul 24, 5:51 PM CDTSevere Thunderstorm WarningMOBEscambia39 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.